Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 340, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 19, 2006, 5:01 PM EDT for Hoke County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2006, 5:01 PM EDT (21:01 UTC)
- Expired
- Jul 19, 2006, 5:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 92 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 192101
SVRRAH
NCC093-192145-
/O.NEW.KRAH.SV.W.0340.060719T2101Z-060719T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT WED JUL 19 2006
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 545 PM EDT
* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTH OF SILVER CITY...OR ABOUT 7 MILES
NORTH OF RAEFORD...MOVING SOUTHWEST AT 5 MPH. WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SILVER CITY...
RAEFORD...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3507 7909 3515 7912 3520 7920 3503 7946
3494 7929
$$
131 follow-up statement
000
WWUS52 KRAH 192118
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EDT WED JUL 19 2006
NCC093-192145-
/O.CON.KRAH.SV.W.0340.000000T0000Z-060719T2145Z/
HOKE NC-
518 PM EDT WED JUL 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN HOKE COUNTY...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF RAEFORD. THIS STORM WAS NEARLY STATIONARY.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ASHLEY HEIGHTS AND
RURAL PORTIONS OF FORT BRAGG.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3507 7909 3516 7912 3519 7926 3504 7945
3499 7922
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:51 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 19, 2:51 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 251 PM EDT WED JUL 19 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... STRONG STORMS POPPED UP IN THE WEAK CONVERGENCE ZONE ACROSS THE CENTRAL CWFA. WILL BE UPPING POPS THROUGH THE EVENING. LINGERING NOISE IN MODEL OUTPUT PRODUCE SPURRIOUS BULLSEYES OVER CENTRAL CWFA OVERNIGHT...BUT WITH CONVECTION BEING DIURNALLY DRIVEN...WILL HOLD OFF ON POPS UNTIL TOMORROW AFTERNOON. UPPER RIDGE OVER THE CENTRAL CONUS WILL CONTINUE TO EXTEND EAST ACROSS THE AREA...DEFLECTING SHORT WAVE ENERGY NORTH OF THE AREA...BUT CONTINUING THE WARM TREND. MEANWHILE...THE BERMUDA HIGH REASSERTS ITSELF WITH SOUTHWEST FLOW BEING REESTABLISHED AHEAD OF THE APPROACHING FRONT. DIURNAL POP CHANCE FOR TSRA AGAIN FRIDAY AND CONTINUING INTO THE WEEKEND. TEMPS 90 TO 95 BOTH THU AND FRI. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... UPPER TROUGH SLIDING OVER EASTERN CONUS OVER THE WEEKEND. MODELS DIFFER ON AMPLIFICATION OF EAST COAST TROUGH...GFS MORE AMPLIFIED THAN NAM. OTHER MEDIUM RANGE MODELS LEAN TOWARD GFS CAMP. AT THE SURFACE...COLD FRONT MOVES INTO SOUTHEAST MID ATLC LATE SATURDAY INTO SUNDAY. THUS SUNDAY LOOKS TO BE BEST CHANCE FOR CONVECTIVE ACTIVITY. HAVE MODIFIED HPC GUIDANCE AND KEPT IN THE CHANCE CATEGORY. THINK GFS MAY BE TOO FAST ON MOVING FRONT THROUGH ON SUNDAY. CONTINUE MENTION OF MAINLY DIURNAL CONVECTION THROUGH THE FIRST HALF OF NEXT WEEK. TEMPERATURES AROUND OR COUPLE DEGREES ABOVE NORMAL...EXCEPT SLIGHTLY BELOW SUNDAY WITH MORE CLOUDS AND BETTER CHANCE FOR SHOWERS AND STORMS. && .AVIATION... SCATTERED CU FIELD INCREASING AS AFTERNOON PROGRESSES ESPECIALLY EAST/SOUTHEAST SECTIONS. SCT LAYERS 5-6KFT. VSBYS GENERALLY UNRESTRICTED EXCEPT VSBYS 4-6 MI HAZE FAY VICINITY. ISOLATED SHOWERS...POSSIBLY THUNDER DEVELOPING BRIEFLY LOWERING CIGS 4-5KFT. WILL MENTION CB AT ALL TAF SITES THROUGH 00Z. PATCHY FOG DEVELOPING ALL SITES 09Z THROUGH 13Z...OCNLY LOWERING VSBYS 3-5 MILES EXCEPT POTENTIAL IFR CONDITIONS RWI/FAY SITES. SCATTERED CU AROUND 5KFT DEVELOPING ALL TAF SITES BY END OF TAF PERIOD. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MLM LONG TERM...RA AVIATION...RA
Hazardous weather outlook, Jul 19, 5:55 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 555 AM EDT WED JUL 19 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-201000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 555 AM EDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT BERYL IS NOT A PLAYER IN CENTRAL NORTH CAROLINA WEATHER. A FEW EASTERN LOCATIONS WILL SEE HEAT INDICES OF 100 TO 103 FOR A FEW HOURS THIS AFTERNOON. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 19, 3:36 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG BUTNER 36.14N 78.77W
07/19/2006 GRANVILLE NC LAW ENFORCEMENT
TREES DOWN ON SR 56.
&&
MWSLocal storm report, Jul 19, 3:44 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 6 SE BETHEL HILL 36.44N 78.80W
07/19/2006 E0.75 INCH PERSON NC LAW ENFORCEMENT
PENNY SIZED HAIL REPORTED ON SR 49 NEAR MAYO LAKE.
&&
MWSLocal storm report, Jul 19, 3:46 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
346 PM EDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG ROBBINS 35.43N 79.58W
07/19/2006 MOORE NC LAW ENFORCEMENT
TREES DOWN IN ROBBINS.
&&
MWSLocal storm report, Jul 19, 4:33 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
433 PM EDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG 6 SW ANDERSON CREEK 35.22N 79.01W
07/19/2006 HARNETT NC FIRE DEPT/RESCUE
ROOF BLOWN OFF A BANK AT OVERHILLS AND RAY ROADS.
BUILDING WAS OCCUPIED... BUT NO INJURIES REPORTED.
&&
MWSLocal storm report, Jul 19, 4:37 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
437 PM EDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 3 NW HENDERSON 36.36N 78.45W
07/19/2006 E0.75 INCH VANCE NC PUBLIC
PENNY SIZED HAIL REPORTED IN DABNEY.
&&
MWSLocal storm report, Jul 19, 4:52 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG SPRING LAKE 35.18N 78.98W
07/19/2006 CUMBERLAND NC LAW ENFORCEMENT
A COUPLE OF TREES DOWN.
&&
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:54 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 51 min |
| Jul 19, 2:29 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 61 min |
| Jul 19, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 41 min |
| Jul 19, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 60 min |
| Jul 19, 3:08 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 52 min |
| Jul 19, 3:24 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 51 min |
| Jul 19, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 48 min |
| Jul 19, 3:41 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 49 min |
| Jul 19, 4:07 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 38 min |
| Jul 19, 4:09 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 51 min |
| Jul 19, 4:17 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 23 min |
| Jul 19, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 43 min |
| Jul 19, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 40 min |
| Jul 19, 5:10 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 50 min |
| Jul 19, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 27 min |
| Jul 19, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 30 min |
| Jul 19, 5:52 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 38 min |
| Jul 19, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 32 min |
| Jul 19, 6:31 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 32 min |
| Jul 19, 6:41 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 34 min |
| Jul 19, 7:15 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 26 min |
| Jul 19, 7:20 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 40 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.